Alert archive / Minnesota / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 86, NWS Twin Cities, MN

August 8, 2020Freeborn County, Steele County, Waseca County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 8, 2020, 4:28 PM CDT for Freeborn County, Steele County, Waseca County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2020, 4:28 PM CDT (21:28 UTC)
Expired
Aug 8, 2020, 5:15 PM CDT
In force
47 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Freeborn County, MN, Steele County, MN, Waseca County, MN

The radar

The Minneapolis radar (KMPX), 95 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2020-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2020-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1441 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

016 
WUUS53 KMPX 082128
SVRMPX
MNC047-147-161-082215-
/O.NEW.KMPX.SV.W.0086.200808T2128Z-200808T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
428 PM CDT Sat Aug 8 2020

The National Weather Service in The Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Northeastern Freeborn County in south central Minnesota...
  Steele County in south central Minnesota...
  Eastern Waseca County in south central Minnesota...

* Until 515 PM CDT.

* At 427 PM CDT, a severe thunderstorm was located 7 miles southwest
  of Owatonna, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Owatonna, Waseca, Blooming Prairie, Medford, New Richland,
  Ellendale, Geneva, Hollandale, Otisco, Lemond, Clinton Falls and
  Merton.

This includes the following highways...
 Interstate 35 between mile markers 20 and 49.
 U.S. Highway 14 between mile markers 154 and 182.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

If on or near a lake, get away from the water and move indoors or 
inside a vehicle. Remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 4384 9360 4406 9365 4420 9344 4420 9322
      4416 9304 4372 9305
TIME...MOT...LOC 2127Z 287DEG 28KT 4400 9329 

HAIL...<.75IN
WIND...60MPH
 
$$

ETA
2 follow-up statements
238 
WWUS53 KMPX 082148
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
448 PM CDT Sat Aug 8 2020

MNC047-161-082158-
/O.CAN.KMPX.SV.W.0086.000000T0000Z-200808T2215Z/
Freeborn MN-Waseca MN-
448 PM CDT Sat Aug 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FREEBORN AND
EASTERN WASECA COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4385 9329 4400 9328 4419 9341 4420 9321
      4416 9304 4385 9305
TIME...MOT...LOC 2148Z 287DEG 28KT 4395 9307 

$$

MNC147-082215-
/O.CON.KMPX.SV.W.0086.000000T0000Z-200808T2215Z/
Steele MN-
448 PM CDT Sat Aug 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR STEELE COUNTY...

At 448 PM CDT, a severe thunderstorm was located near Blooming
Prairie, or 12 miles southeast of Owatonna, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Owatonna, Blooming Prairie, Medford, Clinton Falls, Merton,
Deerfield, Steele Center, Bixby and Owatonna Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

If on or near a lake, get away from the water and move indoors or 
inside a vehicle. remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 4385 9329 4400 9328 4419 9341 4420 9321
      4416 9304 4385 9305
TIME...MOT...LOC 2148Z 287DEG 28KT 4395 9307 

HAIL...<.75IN
WIND...60MPH
 
$$

ETA
137 
WWUS53 KMPX 082207
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
507 PM CDT Sat Aug 8 2020

MNC147-082217-
/O.EXP.KMPX.SV.W.0086.000000T0000Z-200808T2215Z/
Steele MN-
507 PM CDT Sat Aug 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR STEELE COUNTY WILL EXPIRE AT
515 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
The Twin Cities.

LAT...LON 4385 9329 4400 9328 4419 9341 4420 9321
      4416 9304 4385 9305
TIME...MOT...LOC 2207Z 287DEG 28KT 4391 9288 

$$

ETA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:18 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 8, 3:18 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
318 PM CDT Sat Aug 8 2020

.SHORT TERM...(This evening through Sunday night)
Issued at 317 PM CDT Sat Aug 8 2020

MCS currently working through the southern portion of the area was
initially forced along the southern periphery of an old MCV, and
is now starting to lose some punch as its cold pool outruns the
mid-level circulation. However, given the ample instability
(MUCAPE AOA 3500 J/Kg) we could still see some additional
development through the remainder of the afternoon into early
evening in association with it (or due to the more widespread weak
warm advection across the area). A better chance for SHRA/TSRA
still looks to be later tonight when the shortwave trough over
western KS and NE moves toward the region, although CAMs have
become less optimistic about that this afternoon. However, still
allowed for a more widespread increase in PoPs across the area
tonight. Convective potential on Sunday is also a difficult call
since much will depend on what occurs tonight into early Sunday
morning, and how much forcing we're able to see with the frontal
boundary. Maintained chance PoPs, which certainly lines up with
some of the CAMs. The larger scale guidance (NAM, GFS, ECMWF)
would point toward the best chance being during the evening when
the frontal boundary moves through the area, so went with the most
widespread PoPs during that period.

.LONG TERM...(Monday through Saturday)
Issued at 317 PM CDT Sat Aug 8 2020

In the longer term we'll see somewhat zonal flow early in the week
give way to a western trough and eastern ridge by later in the
week. This will put us into a potentially active pattern for the
second half of the week, and the forecast reflects that with a
long period of chance PoPs across much of the area. It will
undoubtedly be dry for much of that time, but differences in the
guidance on timing and position of features leads to a long period
of lower probabilities in the NBM consensus guidance.
Unfortunately, at this point there isn't any good reason to
deviate substantially from that since mesoscale features that
can't be accurately forecast with specifity at this time will
dictate much of what occurs. Did decrease PoPs some for a few
periods when the deterministic guidance was in good agreement, but
couldn't find too many opportunities to do so. Temperatures look
to be near or above normal through the period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1227 PM CDT Sat Aug 8 2020

Anything but a high confidence forecast this go around with an
unstable airmass and various weak forcing mechanisms in the area.
Tried to time some convection this afternoon with the presence of
upstream activity and some of the CAMs bringing activity through
the central portion of the area. A better chance would seem to be
later tonight when the shorwave trough over western South Dakota
evident on water vapor imagery work into the area. Cloud cover
remains an issue, with widespread MVFR ceilings slow to leave
today. Satellite shows some mixing starting to occur, although
debris clouds streaming in from the west could work against that
for a time. However, continued with an improving trend in ceiling
heights this afternoon. But, generally kept VFR and MVFR ceilings
around at most sites through the period.

KMSP...There is significant uncertainty in the likelihood and
timing of any convection this afternoon and tonight, so it's
likely that later forecasts will make some adjustments. Should see
ceilings get into VFR fairly soon, but MVFR will return tonight,
then should lift again sunday.

/OUTLOOK FOR KMSP/
Sunday night...MVFR possible with a chance of showers and
thunderstorms. South wind 5 to 15 kt becoming northwest.
Monday...VFR. Northwest wind 5 to 10 kt.
Monday night...VFR. Variable wind less than 5 kt.
Tuesday...VFR. Southwest wind around 10 kt.
Tuesday night...VFR. South wind around 5 kt.
Wednesday...VFR. Southeast wind around 10 kt.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Aug 8, 9:56 AM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
956 AM CDT Sat Aug 8 2020

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
091500-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
956 AM CDT Sat Aug 8 2020

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...Today and Tonight.

Thunderstorms are possible today and tonight. A few storms could
become severe this afternoon and tonight, with the primary
threats being large hail, damaging winds, and heavy rainfall.
Heat and humidity will build today, with afternoon heat indices
peaking in the low to mid 90s across the Minnesota portion of the
outlook area.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional thunderstorms are expected on Sunday and Sunday night.
A few storms could become severe with the primary threats being
large hail, damaging winds, and heavy rainfall.

Periodic thunderstorms are possible Wednesday through Friday.
Severe storms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed this afternoon and
evening.

In the hours before

Local storm report, Aug 8, 2:01 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
201 PM CDT SAT AUG 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     3 ESE GRANITE FALLS     44.80N 95.48W
08/08/2020                   RENVILLE           MN   TRAINED SPOTTER

            MEASURED 22 INCH TREE SNAPPED AT BASE OFF
            HWY 212.

&&

TDH
Special weather statement, Aug 8, 2:14 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
214 PM CDT Sat Aug 8 2020

MNZ073>075-082-083-091-082000-
Brown-Blue Earth-Watonwan-Martin-Nicollet-Redwood-
214 PM CDT Sat Aug 8 2020

...A LINE OF STORMS WILL AFFECT SOUTHEASTERN REDWOOD...NORTH CENTRAL
MARTIN...BROWN...NORTHWESTERN BLUE EARTH...WATONWAN AND CENTRAL
NICOLLET COUNTIES...

At 214 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Fairfax to 6 miles east of
Springfield to near Bingham Lake. Movement was east at 50 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
New Ulm, St. James, Sleepy Eye, Lake Crystal, Madelia, Springfield,
Truman, Nicollet, Morgan, Courtland, Butterfield and Hanska.

This includes the following highways...
 U.S. Highway 14 between mile markers 65 and 122.
 U.S. Highway 71 between mile markers 52 and 62.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4385 9486 4411 9486 4411 9509 4419 9510
      4420 9520 4432 9516 4444 9507 4444 9487
      4448 9485 4446 9480 4445 9457 4431 9409
      4379 9440
TIME...MOT...LOC 1914Z 272DEG 44KT 4448 9477 4421 9485 4396 9511

ETA
Local storm report, Aug 8, 2:24 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
224 PM CDT SAT AUG 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     SACRED HEART            44.79N 95.34W
08/08/2020                   RENVILLE           MN   LAW ENFORCEMENT

            SEVERAL TREES WERE BLOWN DOWN BETWEEN
            GRANITE FALLS AND SACRED HEART. POWER LINES
            WERE ALSO BLOWN DOWN IN THE CITY OF SACRED
            HEART.

&&

JLT
Special weather statement, Aug 8, 3:13 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
313 PM CDT Sat Aug 8 2020

MNZ058>060-065>068-082100-
Hennepin-McLeod-Carver-Sibley-Renville-Meeker-Wright-
313 PM CDT Sat Aug 8 2020

...A LINE OF STORMS WILL AFFECT WRIGHT...HENNEPIN...SOUTHEASTERN
MEEKER...NORTHERN SIBLEY...MCLEOD...CARVER AND NORTHEASTERN RENVILLE
COUNTIES...

At 313 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Dassel to Lester Prairie to near
Norwood Young America. Movement was northeast at 45 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Minneapolis, St. Paul, Buffalo, Hutchinson, Bloomington, Brooklyn
Park, Plymouth, Maple Grove, Coon Rapids, Eden Prairie, Burnsville
and Minnetonka.

This includes the following highways...
 Interstate 94 in Minnesota between mile markers 179 and 205.
 U.S. Highway 10 in Minnesota between mile markers 214 and 216.
 U.S. Highway 12 between mile markers 100 and 140.
 U.S. Highway 212 between mile markers 80 and 126.

LAT...LON 4530 9377 4530 9356 4524 9352 4514 9330
      4504 9328 4500 9320 4488 9318 4481 9325
      4478 9336 4480 9357 4470 9364 4461 9386
      4462 9459 4476 9494 4489 9484 4489 9476
      4501 9475 4531 9424 4531 9414 4542 9405
TIME...MOT...LOC 2013Z 247DEG 39KT 4513 9429 4489 9402 4473 9394

ETA
Special weather statement, Aug 8, 3:17 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
317 PM CDT Sat Aug 8 2020

MNZ069-070-076-077-083-084-082115-
Le Sueur-Waseca-Dakota-Blue Earth-Rice-Scott-
317 PM CDT Sat Aug 8 2020

...A LINE OF STORMS WILL AFFECT WESTERN DAKOTA...LE SUEUR...SCOTT...
BLUE EARTH...WESTERN RICE AND NORTHWESTERN WASECA COUNTIES...

At 317 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Henderson to Kasota to near Vernon
Center. Movement was east at 40 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Mankato, Faribault, Bloomington, Eagan, Burnsville, Lakeville, Apple
Valley, Shakopee, Savage, Prior Lake, North Mankato and Mendota
Heights.

This includes the following highways...
 Interstate 35 between mile markers 56 and 80.
 U.S. Highway 14 between mile markers 130 and 159.
 U.S. Highway 169 between mile markers 27 and 47, between mile
markers 49 and 57, and between mile markers 79 and 84.

LAT...LON 4386 9436 4394 9436 4417 9408 4417 9401
      4421 9403 4429 9393 4446 9393 4451 9388
      4456 9392 4459 9389 4470 9364 4478 9359
      4481 9344 4478 9338 4479 9331 4488 9319
      4431 9326 4385 9373
TIME...MOT...LOC 2017Z 270DEG 35KT 4460 9388 4428 9397 4392 9427

ETA
Special weather statement, Aug 8, 4:11 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
411 PM CDT Sat Aug 8 2020

MNZ076-077-083>085-093-082200-
Steele-Le Sueur-Waseca-Blue Earth-Rice-Freeborn-
411 PM CDT Sat Aug 8 2020

...A LINE OF STORMS WILL AFFECT NORTHERN FREEBORN...SOUTHEASTERN LE
SUEUR...STEELE...EASTERN BLUE EARTH...RICE AND WASECA COUNTIES...

At 410 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles north of Warsaw to 6 miles
northeast of Waseca to Minnesota Lake. Movement was east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Mankato, Owatonna, Faribault, Waseca, Janesville, Blooming Prairie,
Waterville, Medford, New Richland, Madison Lake, Morristown and St.
Clair.

This includes the following highways...
 Interstate 35 between mile markers 20 and 63.
 U.S. Highway 14 between mile markers 139 and 182.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If you are oout on the water, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

LAT...LON 4384 9365 4385 9365 4386 9377 4399 9400
      4424 9382 4440 9353 4437 9304 4372 9306
TIME...MOT...LOC 2110Z 283DEG 27KT 4434 9344 4412 9339 4386 9382

ETA

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 12:12 PM CDTSpecial Weather StatementMPXLac qui Parle48 min
Aug 8, 12:38 PM CDTSpecial Weather StatementMPXYellow Medicine37 min
Aug 8, 12:45 PM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine45 min
Aug 8, 1:14 PM CDTSevere Thunderstorm WarningMPXRedwood, Yellow Medicine46 min
Aug 8, 1:37 PM CDTSevere Thunderstorm WarningMPXChippewa, Renville, Yellow Medicine23 min
Aug 8, 2:03 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Meeker, Redwood, Renville, Sibley42 min
Aug 8, 2:14 PM CDTSpecial Weather StatementMPXBrown, Watonwan46 min
Aug 8, 2:28 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Meeker, Nicollet, Sibley47 min
Aug 8, 2:48 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Renville, Sibley, Wright27 min
Aug 8, 3:13 PM CDTSpecial Weather StatementMPXCarver, Hennepin, McLeod, Meeker, Wright47 min
Aug 8, 3:17 PM CDTSpecial Weather StatementMPXBlue Earth, Le Sueur, Rice, Scott, Waseca58 min
Aug 8, 4:11 PM CDTSpecial Weather StatementMPXRice, Steele, Waseca49 min
Aug 8, 4:58 PM CDTSevere Thunderstorm WarningMPXGoodhue, Rice, Steele36 min
Aug 8, 5:25 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue35 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.